Lapsed member

I am taking losartan (1 a day) and bisoprolol(2 a day) and my bp is pretty stable at 140/80, (it was sometimes over 200) but I have the dreaded dry cough which troubles so many of us. I have been prescribed omeprazole and ratinidine for the cough which I'm told is acid reflex - not the tablets. I've tried all kinds of other meds over the last 15 years, but still I cough, and quite honestly I've forgotten the names of most of them.

My new GP wants me to get down to 120s by adding yet another pill to my daily handful (I'm also on arthritis meds) but I would prefer to reduce them if I can and get rid of this cough.

I am seriously thinking of ceasing to take the bisoprolol as an experiment to see if the cough dries up (whilst still monitoring my BP) do I stand a serious chance of heart attack/stroke in the short term? I am 77, 5ft tall and weigh 8.5 stone, I have coeliac disease so eat reasonably healthily.

Last edited by

10 Replies

oldestnewest
  • I have been on bisopropol for 9 years without a cough so I don't think that's the cause.Also I wouldn't advise stopping it without Dr's advice, as it's controlling heart.

  • It's the lisinerpril causing the cough. Don't stop taking meds

  • I suppose my reluctance to return to my GP is because over the last 15 years since I started these meds, I've changed them so many times - I can see by the expression on my doctor's face that he is sick and tired of my chopping and changing. I'm not sure that waking up 5 or 6 times a night isn't killing me quicker than high BP!

    I've never had any heart trouble but my blood pressure is 190/80 at times, and at other times its 130/80. Pulse always 40+ but I don't know what that means.

    Apparently a 24hr moniter I tried was 'normal' on average.

  • I agree, the linsopril was my culprit. Cough stops almost right away after stopping med. Came off med twice to make sure.

  • I use coreg 12.5 twice a day. I donot have a cough with it. I did with the others.

  • lisinerpril does make me cough

  • Thank you, very revealing.

  • Hi I can't advise you what to take but the Bisoprolol whilst having a downward effect on BP is usually prescribed to lower your heart rate.There are several other drugs which would be more effective for your BP but I'm assuming your doctor prescribes Bisopropol for other reasons. I have Losartin and another Drug to reduce BP and Bisopropol to help with my other heart irregularities. I'm afraid you will need good advice on this to try and find the right combination for you..

  • Thank you all. I was delighted when I got assigned to a new, young GP - expecting her to be well up on modern meds, but now I'm not so sure. Anything I suggest is immediately dismissed, and complaints of side effects ignored by suggesting I am doing something different, which is the cause of my own problems.

    Being elderly, I am experiencing other ailments too, such as arthritis, female hair thinning (could that be statins?) post cataract surgery eye problems, sleep problems (not helped by the cough) but fortunately (so far) not short term memory loss.

    I think a full reassessment of my medication is indicated - should I ask for one? which drugs should I avoid?

  • Im 66 I have had high BP since December,my side effects have been bad anxiety ,it was the pharmacist who said its the BP medication ,Iv had several and not well on any of them..it's always sky high in the doctors,but down when I take it at home..I have started a special diet by dr Channing ,reading it all makes sense ,give it a try,have a read and see what you think,I'm walking and gently exercising and doing this diet,hopefully my weight will come down,all will help in reducing my BP ..I have under active thyroid so over the years I have put on a little extra weight..I'm willing to give anything a try I hate medication ....have a read you have nothing to lose......

You may also like...